MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Model Number THX-165-028
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on (b)(6) 2021.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-could not be removed from tissue" and "helix-did not turn properly" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure.Intra-abdominal (hollow or solid) visceral injury.Pharyngeal, colonic and/or esophageal perforation.Esophageal, colonic and/or pharyngeal laceration.
 
Event or Problem Description
Difficulties in removing the helix from the tissue causing a small hole in the stomach.
 
Additional Manufacturer Narrative
Supplement #01 medwatch submitted to the fda on 25/jun/2021.Device evaluation summary: the device was returned to the apollo device analysis laboratory on (b)(6) 2021.Tissue helix returned inserted into the needle driver channel.The channel at the distal end is severely damaged and there is blood present inside the tubing.There are biopsy valves present on both channels.Due to the state the helix was returned in, a functional evaluation could not be conducted.An attempt was made to pull the helix out of the channel; however, it was inter-twined inside the channel.Engineering cut through the channel to retrieve the tissue helix for inspection and found a significant amount of tissue present on the tip.The tissue was removed, and visual observation shows the tip is bent.The complaint has been verified as visual observation shows tissue present on the distal end and the tip is bent.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX
MDR Report Key11995324
Report Number3006722112-2021-00058
Device Sequence Number3215625
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public(01)10811955020688(10)AF03608
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF03608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;